What no prednisone??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nikki0294
Regular Member


Date Joined Sep 2007
Total Posts : 219
   Posted 9/27/2007 11:24 AM (GMT -7)   
It has been 4 weeks on the pentasa and entocort and rifaximen with no change that I can see.  The sharp is gone on my right side but the overall stomach pain still is there and the diarrhea of 6-8 times is too much already.  Doc said lets add azithypen(don't even know how to spell it) it is 50% of what the 6mp strength is because my TPMT test came back that I don't metabolize the drug too well and could bottom out with 6mp.  He said my inflammation in ti is severe but they don't use prednisone anymore.  Hmmm...so how is the inflammation going to go away.  He said in 2 weeks if all is not better we will think about remicade but is worried that this could cause a stricture because of the narrowing.  So what are my options at this point to get rid of the inflammation.  As much as I don't like the idea of prednisone I would rather take something to get rid of this than nothing and waiting for something bad to happen. 
I sure hope one of the crohnnies vets can give me a direction.  So frustrating this disease is!!!
Thanks
Chris

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/27/2007 12:36 PM (GMT -7)   
I disagree with this guy 100%. If you start taking Imuran that is going to take up to 3 mos to work. And if the Entocort isn't working, then Pred is the logical next step. I agree, even though I hate Pred, sometimes it is a necessary evil. Maybe a second opinion is in order. No one should have to suffer like you are. And you can be pretty sure you aren't really going to improve in 2 weeks.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 9/27/2007 4:56 PM (GMT -7)   
wow that is weird. i have been on pentasa (4000mg now, started with 2000mg and that didn't help much) for just about 2 months now & entocort for 2 1/2 weeks, it's controlling the d for the most part but i am still having a good deal of pain. not the same stabbing pains i had but enough to wake me up at night and bother me through out the day. i went in to have blood work done today and my gi was in and he decided to put me on prednisone for the next 3 months. he also mentioned if there is no improvement in 2-3 weeks he will have me start 6mp. i would maybe ask about the prednisone again. i know this disease can be frustrating, especially for us newbies at it :/ feel like i am in such a whirlwind.

dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 9/28/2007 5:55 AM (GMT -7)   
LME - how long were you on it and at what dose(s)?

i am starting it tomorrow and you've got me scared something fierce!

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/28/2007 6:48 AM (GMT -7)   
I have had Crohns for over 30 years and have used Prednisone many, many times. LME I think your case is extremely rare. Most of us would probably have died if we hadn't used Pred to get our inflammation down. Please dustspeck if you are sick, don't hesitate to use this med. Yes it does have side effects, but they generally go away once you stop the medicine. On my last round earlier this year the only side effect I got this time was the moonface and joint pain. I was surprised I didn't suffer with the insomnia this time.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


nea
New Member


Date Joined Sep 2007
Total Posts : 2
   Posted 9/28/2007 12:15 PM (GMT -7)   
I'm currently on prednisolone...it's the second time I'm taking this med. First time it literally saved my life, and now even though I'm feeling pretty rough from the side effects, I'm glad that I can hold the food down....
CD for 5 years....7 ops on perianal fistula...


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/29/2007 9:01 AM (GMT -7)   

LME you were on a pretty high dose of Pred.  I think once when first diagnosed I was on a dose that high.  Most if not all of my other Pred times were started at the most 40 mg.  When I had a flare this past Feb and March they started me at 30 mg.  I have used either BC pills and Estrogen my whole life and taking the pred with them and never had a problem with the two.  I personally like Entocort much better, but sometimes it just doesn't cut the inflammation enough.  I agree Pred is an evil drug, but as I stated before sometimes we just have to take it.  Believe me I hate it too, especially the side effects, and I usually only use it when all else fails.  I have noticed also (at least with my docs) that they wean me a little faster than they used to.  Now I go down 5mg every 5 days. 

My point to you Nikki is maybe give it another two weeks, (I know its hard), but if you don't feel better put your foot down and say you need more help and can't live like this anymore.  I hate how these doctors want us to try this or that and we continue to suffer more and more each day.  Wish they could walk just a week in our shoes.  Geesh!


Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


ConsideringABag
Regular Member


Date Joined Aug 2007
Total Posts : 65
   Posted 9/29/2007 10:19 AM (GMT -7)   
I agree with much of what you all have said!

My doctor only puts me on pred when I need to get a flare under control--and I am only on it for 3 weeks at the most!!! In this short time, the major side effects do not have time to kick in, so I don't mind being on it when I need to be. After the 3 weeks, my remicade and imuran (which I take regularly) can handle "keeping me on track". But, Nikki, I never would have gotten things under control if it were not for the small dose of pred. I really feel like a regimen like this would benefit you!

NO doctor should ever keep a patient on prednisone for more than a month or two! The side effects (both immediate and long-term) are serious and outweigh the benefits.

My uncle has Crohn's as well, and he was on prednisone continuously for many years. Now he is about 60, and has a serious osteoporosis (he is hunched over terribly) from the pred, along with a host of other long-term effects.

Good luck. I hope you are feeling better soon!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:06 PM (GMT -7)
There are a total of 2,734,462 posts in 301,216 threads.
View Active Threads


Who's Online
This forum has 151332 registered members. Please welcome our newest member, Blueswoman.
308 Guest(s), 7 Registered Member(s) are currently online.  Details
DQueen, PeteZa, iho, time2reclaim, Suffering34, Red_34, Broncofan18


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer